Denileukin diftitox (Ontak) is an immunotoxin used in the treatment of cutaneous T-cell lymphomas. Vascular leak syndrome is a known complication of this therapy, although the syndrome is most often self-limited. We report the case of a patient with cutaneous gamma/delta (γδ) T-cell lymphoma and previous undiagnosed liver disease treated with denileukin diftitox. Just 4 days after initiating drug therapy, the patient developed profound vascular leak syndrome characterized by a rapid fall in his previously normal serum albumin to levels below the limit of detection. The patient then quickly deteriorated into rhabdomyolysis and eventual death. To our knowledge, this is the first report of a death directly related to denileukin diftitox therapy. The purpose of this case is to increase awareness and improve management of patients who are treated with denileukin diftitox with resulting vascular leak syndrome leading to hypoalbuminemia.
|Original language||English (US)|
|Number of pages||3|
|Journal||American Journal of Hematology|
|State||Published - Jul 2008|
ASJC Scopus subject areas